MAUDE Adverse Event Report: PULSION MEDICAL SYSTEMS SE PICCO CATHETER; PROBE, THERMODILUTION

PULSION MEDICAL SYSTEMS SE PICCO CATHETER; PROBE, THERMODILUTION
Model Number PV2014L22-A
Medical Device Problem Codes Stretched (1601); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The defective device has been requested but was not received yet.A supplemental emdr will be sent when the investigation is completed.
 
Event or Problem Description
It was reported that after placement of the catheter and during retraction of the guidwire, the guidewire appeared uncoiled.No harm to the patient was reported.
 
Additional Manufacturer Narrative
It was reported that the guidewire could not be inserted properly and after retraction from the catheter, the guidewire was found uncoiled.The device was not available for investigation.However, a retained sample from the same lot was inspected.A visual inspection of the retained sample did not reveal any deviancies.A supplemental microscopic inspection did not show any uncoiling at the guidewire tip.The problem described has been extensively investigated by rnd in the past.During this investigation, most guidewire uncoiling was observed during withdrawal of the guidewire against a cannula that was placed at too high an angle.A manufacturing problem could not be identified.No deviations were found during the retained sample inspection.The root cause for this event could not be determined.The root cause for this event could not be determined.But it can be concluded that the issue must have been occurred during use.The ifu clearly states: - warning: the catheter is for single use only.Do not resterilize the catheter or accessories by any method.Do not reuse the catheter.- caution: make sure that the introducer cannula is introduced in a fl at angle (less than 45°).-warning: do not withdraw guide wire against needle bevel to avoid possible severing or damage of guide wire.Additionally, design changes of the guidewire (like stainless steel instead of nitinol and welding of tip instead of gluing) have been discussed to decrease the risk of breaking, uncoiling and kinking.But overall, no reasonable design change of the guidewire could be identified.All discussed changes would introduce new risks or increase existing risk, which would not be outweighed by the benefits.There is no indication for a systematic root cause as a deficiency of design, production or material considering the very low complaint rate (< 0,01 %, considering root cause).Overall, investigations did not indicate that the device failed to meet its specification when the event occurred.We have not been able to investigate the actual device, therefore, a relationship between the device and the complaint is, in worst case, considered as likely.Upon the complaint occurrence the device was involved and used on a patient for advanced hemodynamic monitoring.The issue is monitored on a regularly basis in order to detect early trends.As there is no trend for this kind of issue no additional actions will be taken.With the information stated above the complaint will be closed.
 
Event or Problem Description
Manufacturer reference # (b)(4).

Brand Name
PICCO CATHETER
Common Device Name
PROBE, THERMODILUTION
Manufacturer (Section D)
PULSION MEDICAL SYSTEMS SE
hans-riedl-strasse 17
feldkirchen 85622
GM  85622
Manufacturer (Section G)
PULSION MEDICAL SYSTEMS SE
hans-riedl-strasse 17
feldkirchen 85622
GM   85622
Manufacturer Contact
diana kitschke
hans-riedl-strasse 17
feldkirchen 85622
GM   85622
0894599140
MDR Report Key20628507
Report Number3003263092-2024-000002
Device Sequence Number15337189
Product Code KRB
UDI-Device Identifier04250094500979
UDI-Public(01)04250094500979(17)271231(11)230118(10)708892
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K171620
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPV2014L22-A
Device Catalogue Number6885047
Device Lot Number708892
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer11/28/2024
Initial Report FDA Received Date11/07/2024
Supplement Report FDA Received Date11/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient SexFemale
Patient Weight70 KG